Q. I have slight tremors after stopping Trigabantin disease. Is this Parkinson's?

Answered by
Dr. Ruhi Satija
and medically reviewed by Dr. Nithila A

Hello doctor,

I was taking Fluoxetine and Escitalopram before two years for around nine months and slowly tapered them, and I stopped taking them. Recently I visited a neurologist for nerve pain and burning feet. The neurologist gave me Trigabantin and Nexito forte. For restless leg syndrome and burning feet. I could not take them and stopped taking Trigabantin cold turkey in two days. After stopping Trigabantin, my legs are feeling slight tremors when I am trying to sleep, and also I experienced muscle spasms, and my muscles were not in control of me when I woke up sometimes.

I felt like paralyzed when I woke up suddenly from sleep (this happened twice) after which I went to a psychiatrist, and he gave me Panzep ls. Now I am taking Panzep. Also, he prescribed me Nextril 50, Dicorate er 125 mg and Arifine 5 mg, these three I am not taking out of fear. My body is sometimes shaking on own from left to right when I am tensed or worried.

I fear I have Parkinson's disease. I fear that Trigabantin may have damaged my GABA receptors as well as dopamine receptors. Please advice me what should I do. Also, I am taking 100 mg Thyroxine for thyroid. Is my tremors due to anxiety or Parkinson's please help as I am not able to go to work out of fear. Also, why am I not falling asleep usually and waking up gasping for air in between nights? Please advise.

Do you have a question on Tremors or Parkinson's Disease?

Ask a Doctor Now

Dr. Ruhi Satija

MD PHYSICIAN., DPM., PGDPC., CMHE
Psychiatry

Hello,

Welcome to icliniq.com.

Tremors can be a part of EPS (extrapyramidal symptoms) due to medications which can not be predicted by any doctor beforehand, some medicine can manage them, and if the drug is causing it is removed, the tremors also subside. You should meet your psychiatrist and have a second opinion, and please do mention the tremors and your concerns beforehand. About Parkinson's disease, do you have any family history of Parkinson's or any other neurological disorder in your family? Because your tremors have started after the medicine, it is highly likely that it is EPS. But you should meet the same doctor and get a second opinion.

Thank you doctor,

I went to the same neurologist who prescribed me Trigabantin, and he asked me to go to a psychiatrist, I checked with three different psychiatrists and told them about tremors aswell. Also about my fear of Parkinson's they all said tremors are due to anxiety. Even, I do not think any medication is causing it as from the past six days, and I am only taking Panazep, which is helping me fall asleep.

But I feel discomfort in my legs. My grandfather was recently prescribed Trigabantin for tremors. I do not if he has Parkinson as he is very old one month before he went to his room and kissed his arms just out of love. Can his saliva transfer that to me? I am feeling slight tremors from back two years. Like my head was shaking slightly if I was getting up in panic from sleep. I use to work for night shifts in industries.

But now I am not working due to these issues. Also, I want to know if I can take Panazep in the night and Nextril 50 in the morning for anxiety? I do not want to take the other two medicines. And when I stopped Trigabantin, I experienced little drooling for a few days and still having those tremors in the foot. Please advise me on medication and Parkinson disease.

Please note that I am also taking Thyroxine 100 mg tablet in the morning. Also can hitting a punching bag too hard causes damage to nerves and eventually affect the brain? Also, I want to be normal again. Please help.

Dr. Ruhi Satija

MD PHYSICIAN., DPM., PGDPC., CMHE
Psychiatry

Hello,

Welcome back to icliniq.com.

Parkinson's can not be transferred by saliva, and it is a genetic condition. If you damage your nerves by punching, it will not affect your brain. If anxiety is not subsiding with medicine, maybe you should consider counseling to help you cope up. Getting better is more important right now, do not be scared of medicine, they are necessary. Anxiety medicine is not required long term, only for a few weeks. I would suggest starting counseling, along with medication. I can not prescribe medicine without meeting you in person so you should meet your psychiatrist, the one you have been following up with. I hope this helps.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Apart from Levodopa, what other treatment options are there for Parkinsons's?
Query: Hi doctor, I feel extreme fatigue in the morning. I have tremor and right leg tingling. I am experiencing brain fog, Parkinson like symptoms but I did not feel any improvement with Levodopa. My manganese levels are high. Please help.  Read Full >>

Answer: Hi, Welcome to icliniq.com. I want to assure you that do not worry as everything is going to be fine soon. I have thoroughly gone through your case and can well understand your genuine concerns.  Read Full

 
I read Depakote and Paroxetine can cause Parkinson's. How to stop them without withdrawal symptoms?
Query: Hello doctor, I am suffering from OCD and doctor prescribed Depakote XR 500 mg and Paroxetine CR 25 mg, which I am taking for last eight years. I read that these medicines can cause drug-induced Parkinson's. Please advise how to stop taking these medicines without withdrawal symptoms.  Read Full >>

Answer: Hello, Welcome to icliniq.com. I do not think that those medications can induce Parkinson's. Antipsychotic drugs are more common to induce extrapyramidal symptoms like Parkinson's. Still, if you want to stop it, then you need to taper off over months gradually. It may lead to worsening your OCD.  Read Full

 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: